Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 25, NWS El Paso, TX

November 16, 20165 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Nov 16, 2016, 6:21 AM MST for 5 counties in New Mexico; El Paso County, Texas. It took effect at Nov 17, 2016, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 6:21 AM MST (13:21 UTC)
In effect from
Nov 17, 2016, 8:00 AM MST
Expired
Nov 17, 2016, 7:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 83 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3056 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS74 KEPZ 161321
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
621 AM MST WED NOV 16 2016

...A DRY PACIFIC STORM PASSAGE WILL BRING STRONG WINDS TO THE
REGION THURSDAY AFTERNOON...

.A LOW PRESSURE STORM SYSTEM WILL SWEEP ACROSS THE REGION FROM THE
WEST ON THURSDAY. THIS SYSTEM WILL PASS TO OUR NORTH WHICH WILL
KEEP THE REGION DRY. HOWEVER STRONG WINDS ALOFT AND TIGHT PRESSURE
GRADIENTS NEAR THE SURFACE WILL RESULT IN THE DEVELOPMENT OF
STRONG WESTERLY WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST
TEXAS THURSDAY AFTERNOON AS THE SYSTEM PASSES. THE STRONGEST WINDS
WILL OCCUR OVER THE AREA MOUNTAINS...THROUGH PASSES...AND OVER
EAST FACING SLOPES DOWNWIND OF RIDGES. LOWLAND LOCATIONS NEAR
FAVORABLE DUST SOURCES MAY SEE SOME DANGEROUS BLOWING DUST. A
MINOR COLD FRONT WILL FOLLOW THURSDAY NIGHT WHICH WILL TURN WINDS
NORTHERLY AND ALLOW THEM TO DIMINISH IN THE LATE EVENING HOURS.

NMZ401>403-408-413>416-TXZ419-162300-
/O.NEW.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
621 AM MST WED NOV 16 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. 

* WINDS...WESTERLY WINDS WILL BECOME BREEZY BY LATE MORNING WITH
  WINDS BECOMING 15 TO 25 MPH. AFTER NOON WINDS WILL FURTHER
  INCREASE AND BECOME WINDY WITH SUSTAINED WINDS NEAR 30 MPH AND
  GUSTS NEAR 50 MPH. WIND SPEEDS WILL BEGIN TO SLACKEN A COUPLE
  HOURS AFTER SUNSET AND TURN NORTHERLY.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
  MOTORCYCLES. SOME LOWLAND LOCATIONS MAY SEE REDUCED VISIBILITY
  BELOW 1 MILE AND DANGEROUS DRIVING CONDITIONS DUE TO BLOWING
  DUST. LOOSE OBJECTS WILL NEED TO BE SECURED. WEAK VEGETATION AND
  LITE STRUCTURES SAME INCUR MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS, ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING MOVED...TOSSED...OR DAMAGED IN
STRONG WINDS.

&&

$$

BIRD
4 follow-up statements
557 
WWUS74 KEPZ 162051
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
151 PM MST WED NOV 16 2016

...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA THURSDAY
AFTERNOON AND EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE FOUR CORNERS
REGION TOMORROW. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO
AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER, STRONG WINDS ALOFT
AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG
WEST-SOUTHWEST WINDS THURSDAY AFTERNOON AND EVENING. THE STRONGEST
WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6,000 FEET, ALONG
MOUNTAIN PASSES AND EXPOSED RIDGELINES, AND OVER AREAS JUST EAST
OF AREA MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE,
BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL
DIMINISH THURSDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. 

NMZ401-162200-
/O.CAN.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/
UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK
151 PM MST WED NOV 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND
ADVISORY. 

BREEZY WEST WINDS WILL DEVELOP ON THURSDAY AFTERNOON, BUT THE
STRONGEST WINDS WILL BE IN THE HIGHER ELEVATIONS OF THE GILA
REGION. A FEW WIND GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE IN
THE LATE AFTERNOON IN THE SHELTERED VALLEY AREAS OF THE GILA.

$$

NMZ402-403-408-413>416-TXZ419-170700-
/O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
151 PM MST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* WINDS...WEST-SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE
  MORNING, SHIFTING TO THE WEST AND INCREASING TO 30 MPH
  SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF
  BLOWING DUST WILL DEVELOP, BUT IN MOST AREAS VISIBILITY WILL
  REMAIN AT OR ABOVE 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS, ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

HARDIMAN
781 
WWUS74 KEPZ 170514
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1014 PM MST WED NOV 16 2016

...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA THURSDAY
AFTERNOON AND EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE FOUR CORNERS
REGION THURSDAY. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO
AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER... STRONG WINDS ALOFT
AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG
WEST-SOUTHWEST WINDS THURSDAY AFTERNOON AND EVENING. THE STRONGEST
WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6000 FEET... ALONG
MOUNTAIN PASSES AND EXPOSED RIDGELINES... AND OVER AREAS JUST EAST
OF AREA MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE...
BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL
DIMINISH THURSDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA.

NMZ402-403-408-413>416-TXZ419-171315-
/O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON...
MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...
PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO...
FORT BLISS
1014 PM MST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* WINDS...WEST-SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE 
  MORNING... SHIFTING TO THE WEST AND INCREASING TO 30 MPH 
  SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. 

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND 
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF 
  BLOWING DUST WILL DEVELOP... BUT IN MOST AREAS VISIBILITY WILL 
  REMAIN AT OR ABOVE 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

ROGASH
252 
WWUS74 KEPZ 171249
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
549 AM MST THU NOV 17 2016

...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA TODAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL ROCKIES
THIS AFTERNOON. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO
AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER...STRONG WINDS ALOFT
AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG
WEST WINDS THIS MORNING...AND MORE SO THIS AFTERNOON. THE
STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6000
FEET...ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES...AND OVER
AREAS JUST EAST OF MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE
POSSIBLE...BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS
WILL DIMINISH THURSDAY EVENING AS A COLD FRONT MOVES INTO THE
AREA.

NMZ402-403-408-414>416-172300-
/O.EXT.KEPZ.WI.Y.0025.161117T1500Z-161118T0200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
549 AM MST THU NOV 17 2016

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE
  MORNING...SHIFTING TO THE WEST AND INCREASING TO 30 MPH
  SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

NMZ413-TXZ419-172300-
/O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS
549 AM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* WINDS...SOUTHWEST WINDS 15 MPH DEVELOPING BY LATE MORNING...
  SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH
  GUSTS NEAR 45 MPH IN THE AFTERNOON.

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF
  BLOWING DUST WILL DEVELOP...BUT IN MOST AREAS VISIBILITY WILL
  REMAIN AT OR ABOVE 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

HEFNER
469 
WWUS74 KEPZ 172207
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
307 PM MST THU NOV 17 2016

...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA TODAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL ROCKIES
THIS AFTERNOON. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO
AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER...STRONG WINDS ALOFT
AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG
WEST WINDS THIS MORNING...AND MORE SO THIS AFTERNOON. THE
STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE
6000 FEET...ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES...AND
OVER AREAS JUST EAST OF MOUNTAINS. SOME AREAS OF BLOWING DUST
WILL BE POSSIBLE...BUT VISIBILITY WILL LIKELY REMAIN ABOVE
1 MILE. WINDS WILL DIMINISH THURSDAY EVENING AS A COLD FRONT
MOVES INTO THE AREA.

NMZ402-403-408-414>416-180200-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-161118T0200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
307 PM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE 
  MORNING...SHIFTING TO THE WEST AND INCREASING TO 30 MPH 
  SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. 

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND 
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

NMZ413-TXZ419-180200-
/O.CON.KEPZ.WI.Y.0025.000000T0000Z-161118T0200Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO...
SOCORRO...FORT BLISS
307 PM MST THU NOV 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS 15 MPH DEVELOPING BY LATE MORNING... 
  SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH 
  GUSTS NEAR 45 MPH IN THE AFTERNOON. 

* IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND 
  MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF 
  BLOWING DUST WILL DEVELOP...BUT IN MOST AREAS VISIBILITY WILL 
  REMAIN AT OR ABOVE 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES
VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY
LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN
STRONG WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:54 AM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 16, 2:54 AM MST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
254 AM MST Wed Nov 16 2016

.SYNOPSIS...
Another dry and mild day today across the Borderland despite the
return of some high clouds ahead of an approaching Pacific low
pressure system. The system arrives Thursday but it passes too
far north to provide any rain chances to the region. However it
will bring windy conditions across the area Thursday afternoon. A
cold front pushes through Thursday night which brings temperatures
down a bit below normal to end the week. The region stays dry
through the weekend with high pressure back over the area. Late
Sunday through midday Tuesday another Pacific storm system swings
through the Borderland. This one does bring moisture with it.
Thus the region will see rain chances late Sunday night through
early Tuesday.

&&

.DISCUSSION...
High pressure still the main influence in our weather, resulting
in mild, above normal, temperatures, a very dry airmass over the
region. However this high pressure dome is on the way out today
as a Pacific trough begins to push into the Western U.S. With the
trough approach, upper-levels have turned SW bringing an increase
in upper-level moisture resulting in an increase in high clouds
this afternoon. Pressure gradients today will begin to tighten so
winds will be slightly stronger this afternoon.

Thursday the Pacific trough sweeps across the Intermountain West
toward the Rockies. The main center of this system passes well to
our north (UT/CO). We are well south under the jet with dry air
remaining in place. Lee-side surface cyclogenesis will further
tighten pressure gradients and induce stronger winds. The stronger
wind aloft will mix down and enhance the increased surface winds.
Thus a dry, mild, and windy day is expected Thursday. Area
mountains and lee-side locations will see the strongest winds with
Wind Advisories being issued for THU afternoon. This includes the
Gila/Blacks, the Sacramento mtns., and areas east of the
Organ/Franklin mtns.

Behind the passing upper trough a cold front arrives in the area
Thursday night. This will turn winds north and bring cooler air
in for the rest of the week. Temperatures will fall below normal,
but just by a few degrees. However, with long overnights, clear
skies, dry air, and light winds under high pressure, nights will
be the coolest of the season...and many lowland locations will
flirt with,or drop below freezing Friday and Saturday mornings.

The trough exits quickly and surface high pressure settles over TX
reversing our winds to SE for FRI and SAT. This keeps the region a
bit cool. With high pressure building back over the SW we remain
dry.

A second Pacific storm system approaches late Sunday and passes
Monday. This system is currently proged to have a more southern
trajectory and is forecast to tap a healthy amount of subtropical
moisture (PWs nearing 1"). This moisture is steered into the
region ahead of the storm and is in place as the system arrives.
This brings rain and storm chances back into the forecast for the
late Sunday night through early Tuesday periods. The latest models
are a bit slower with this system. With deep SW flow in the
system this will be a fairly warm storm system with very high snow
levels. This system exits early Tuesday with another period of
high pressure and dry conditions to follow through Thanksgiving.

&&

.AVIATION...Valid 16/12Z-17/12Z...
VFR continues with P6SM SKC thru 12Z. BCMG SCT-BKN250 thereafter.
Winds initially light and variable becoming southwest 10-15 kts
after 18Z.

.FIRE WEATHER...
An upper ridge will be shifting east today allowing for an increase
in high level clouds as southwest flow becomes established. At the
surface, warm and dry conditions will remain with MIN RH values
falling to critical values primarily over lowland locals. Winds
increase a bit Wednesday afternoon but stay below Red Flag
criteria. Winds get much stronger Thursday as an upper trough and
Pacific front arrive. With dry air remaining at the surface, a few
hours of Red Flag Conditions will be possible Thursday afternoon
for a many lowland locations. Cooler air will follow for Friday
through the weekend with MIN RH values beginning to climb over the
weekend as well. With moisture levels slowly increasing, a slight
chance for wetting precip will be possible late Sunday night and
Monday as another Pacific storm system swings through. This system
also increases the winds on Monday...but RH levels will be well
above critical levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 78  54  75  42 /   0   0   0   0
Sierra Blanca           76  47  77  39 /   0   0   0   0
Las Cruces              74  46  73  35 /   0   0   0   0
Alamogordo              76  49  74  34 /   0   0   0   0
Cloudcroft              61  31  56  25 /   0   0   0   0
Truth or Consequences   72  46  70  32 /   0   0   0   0
Silver City             72  43  64  30 /   0   0   0   0
Deming                  78  44  74  32 /   0   0   0   0
Lordsburg               78  44  73  30 /   0   0   0   0
West El Paso Metro      77  55  75  42 /   0   0   0   0
Dell City               80  48  76  36 /   0   0   0   0
Fort Hancock            81  52  79  43 /   0   0   0   0
Loma Linda              73  48  71  38 /   0   0   0   0
Fabens                  79  52  77  40 /   0   0   0   0
Santa Teresa            77  49  74  38 /   0   0   0   0
White Sands HQ          75  50  74  37 /   0   0   0   0
Jornada Range           74  35  73  30 /   0   0   0   0
Hatch                   73  46  72  34 /   0   0   0   0
Columbus                80  47  78  35 /   0   0   0   0
Orogrande               76  49  75  36 /   0   0   0   0
Mayhill                 71  40  66  28 /   0   0   0   0
Mescalero               72  38  67  27 /   0   0   0   0
Timberon                68  36  66  28 /   0   0   0   0
Winston                 75  39  65  23 /   0   0   0   0
Hillsboro               76  41  69  28 /   0   0   0   0
Spaceport               70  37  71  32 /   0   0   0   0
Lake Roberts            74  33  65  19 /   0   0   0   0
Hurley                  75  41  67  28 /   0   0   0   0
Cliff                   75  29  69  23 /   0   0   0   0
Mule Creek              73  25  66  20 /   0   0   0   0
Faywood                 77  41  69  29 /   0   0   0   0
Animas                  81  44  77  31 /   0   0   0   0
Hachita                 80  43  76  30 /   0   0   0   0
Antelope Wells          80  43  76  33 /   0   0   0   0
Cloverdale              78  43  72  35 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from noon to 7 PM MST Thursday for NMZ401>403-408-
     413>416.

TX...Wind Advisory from noon to 7 PM MST Thursday for TXZ419.

&&

14-BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:20 AM MSTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more35 hr

Nearby

Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.